Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 9, 2008, 2:16 PM CDT for Franklin County, Perry County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 2:16 PM CDT (19:16 UTC)
- Expired
- Jun 9, 2008, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Franklin County, IL, Perry County, IL
The radar
The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 091916 TORPAH ILC055-145-091945- /O.NEW.KPAH.TO.W.0050.080609T1916Z-080609T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 216 PM CDT MON JUN 9 2008 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 245 PM CDT. * AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF CHRISTOPHER...OR 5 MILES SOUTHEAST OF DU QUOIN...MOVING NORTHEAST AT 42 MPH. * LOCATIONS IN THE WARNING INCLUDE... CHRISTOPHER... VALIER... SESSER... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. LAT...LON 3813 8908 3803 8888 3794 8915 3801 8921 TIME...MOT...LOC 1916Z 230DEG 37KT 3800 8911 $$
1 follow-up statement
000
WWUS53 KPAH 091929
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT MON JUN 9 2008
ILC145-091939-
/O.CAN.KPAH.TO.W.0050.000000T0000Z-080609T1945Z/
PERRY IL-
229 PM CDT MON JUN 9 2008
...THE TORNADO WARNING FOR SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL
ILLINOIS IS CANCELLED...
LAT...LON 3809 8899 3808 8899 3804 8891 3803 8888
3799 8901 3805 8911 3813 8908
TIME...MOT...LOC 1929Z 230DEG 37KT 3808 8898
$$
ILC055-091945-
/O.CON.KPAH.TO.W.0050.000000T0000Z-080609T1945Z/
FRANKLIN IL-
229 PM CDT MON JUN 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL
FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
AT 226 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR SESSER...OR 6 MILES NORTHWEST OF BENTON...MOVING
NORTHEAST AT 43 MPH.
LOCATIONS IN THE WARNING INCLUDE....
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND WINDS TO 60 MPH.
LAT...LON 3809 8899 3808 8899 3804 8891 3803 8888
3799 8901 3805 8911 3813 8908
TIME...MOT...LOC 1929Z 230DEG 37KT 3808 8898
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:35 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 9, 1:35 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT MON JUN 9 2008 .DISCUSSION... SURFACE BOUNDARY TO WEST WILL MOVE EAST THRU FA TONIGHT. BEST SVR CHANCE DURING DAYTIME HEATING PM/EVENING HOURS ALONG/AHEAD OF BOUNDARY WHICH WILL BE NW 1/2 FA...MOVING THRU SE HALF W/O AID OF DIURNAL PEAK INSTABILITY LATE TONIGHT. PRIMARY THREAT GIVEN THERMAL PROFILE WILL BE DAMAGING WINDS & LOCALLY HEAVY RAINS. BOTH GFS/NAM MODEL BOUNDARY THRU MOST IF NOT ALL FA BY 12Z TUE...BUT WE LINGERED SMALL MOS POP SUGGESTED SLGT CHC IN THE FAR SE OF THE PENNYRILE THRU EARLY TUE AM. DRIER MEAN RELATIVE AIR WORKS DOWN THE COLUMN DURING THE AFTERNOON WITH SURFACE HIGH MOVING ACROSS LOWER OHIO RIVER VALLEY IN THE WAKE SO SUBSIDENCE SHUOLD TAKE OVER AND SUPPRESS PM TSM CHANCES EVEN WITH TDS STILL RUNNING M-U60S. WED-THU SHOULD BE MAINLY DRY AS RIDGING PREDOMINATES SE U.S. WHILE TROFFING DEVELOPS IN NRN PLAINS. THIS WILL SWEEP THE NEXT SYSTEM INTO THE FORECAST PICTURE FRIDAY WITH THE BEST CHANCE OF PCPN COMING WITH A FRONTAL ENTRANCE AND THEN POSSIBLE PASSAGE FRI NIGHT. THE GFS HAS CONSISTENTLY SIGNALLED FROPA FRI NIGHT BUT THE ECMWF HAS LINGERED A POP THRU AT LEAST SAT. WE WILL FOLLOW HPC LEAD AND BLEND TO COLLAB PIC WHICH SEEMS AT THIS POINT TO BE A COMPROMISE LINGER SMALL POP SAT AND DRY SUNDAY FORECAST. MOS BLEND OF TEMPS TO GOING FORECAST AND COLLAB PIC LIKEWISE WORKS WELL AND WILL BE OUR OVERALL SHORT-TO-LONG RANGE FORECAST TEMP STRATEGY. && .AVIATION... BEST CHC CB/THUNDER WILL BE PEAK HEATING HOURS CGI TAF. FRONTAL ENTRANCE/PASSAGE TONIGHT WL YIELD OCNL SHRA/TSRA ALL TAF SITES AND MAY TEMPORARILY DROP CIGS/VSBYS INTO MVFR CATEGORY. LOWER CLOUD DECK FROM FRONTAL ENTRANCE/CONVECTION WL MAINTAIN MVFR CIGS THRU AM HOURS TUE WITH GRADUALLY IMPROVING CONDITIONS AFT 15Z TUE AS CLOUDS SCATTER OUT WEST TO EAST UPON FRONTS DEPARTURE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 9, 5:12 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 512 AM CDT MON JUN 9 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 512 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT...MAINLY IN AREAS NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS LATE TODAY AND EARLY TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS AND HAIL THE PRIMARY RISKS. THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. HOWEVER...MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. WIND GUSTS OF FROM 25 TO 30 MPH ARE EXPECTED TODAY. THIS WILL CREATE ROUGH CONDITIONS ON AREA LAKES. BOATERS OF SMALL CRAFT SHOULD EXERCISE CAUTION. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE MISSISSIPPI RIVER ARE ABOVE OR FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM FRIDAY ON INTO NEXT WEEKEND. AT THIS TIME...IT LOOKS AS THOUGH MOST OF THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS. DUE TO RECENT HEAVY RAINFALL NORTH OF THE REGION...SOME POINTS ALONG THE OHIO AND WABASH RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Jun 9, 1:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL 1 E WAYNE CITY 38.35N 88.57W
06/09/2008 M0.75 INCH WAYNE IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED BETWEEN WAYNE CITY AND SIMS.
&&
SMITTYLocal storm report, Jun 9, 2:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 2 W WAYNE CITY 38.35N 88.62W
06/09/2008 M0.75 INCH WAYNE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 9, 2:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL OPDYKE 38.26N 88.79W
06/09/2008 M1.75 INCH JEFFERSON IL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED THROUGH LOCAL MEDIA.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:24 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 51 min |
| Jun 9, 1:43 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 32 min |
| Jun 9, 1:43 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 47 min |
| Jun 9, 1:46 PM CDT | Tornado Warning | PAH | Jackson | 29 min |
| Jun 9, 1:51 PM CDT | Tornado Warning | PAH | Hamilton, Jefferson, Wayne | 24 min |
| Jun 9, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| Jun 9, 3:21 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 39 min |
| Jun 9, 3:56 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 34 min |
| Jun 9, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 36 min |
| Jun 9, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 37 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.